does anybody have/had any experience with being estrogen dominant? what do you do in this situation? is there any alternatives to lowering estrogen besides taking progesterone? Im scared to take bioidentical progesterone because of the weight gain... i have heard so many horror stories... im desperate, if you have any info please share...
With estrogen dominance, your progesterone level is lower than your estrogen level. This can happen even when estrogen is low if your progesterone is still lower than your estrogen, thereby creating an imbalance. So really what you're doing when you add progesterone is balancing the two (not lowering anything) so that the estrogen isn't 'dominant' anymore over the progesterone, if that makes sense. As far as I know, adding the progesterone is the only way to do this. Think of it as balancing scales. In my experience and in the reading that I've done, weight gain results from too much progesterone use or too high of a dosage. I suspect this happens because excess progesterone raises cortisol which can in turn cause belly fat. As far as 'horror' stories that you've heard, you've maybe heard that symptoms of estrogen dominance get worse before they get better when you add progesterone. This is because estrogen and progesterone work together, and when you add progesterone after being low for a period of time, the estrogen receptors come alive or 'wake up' and you get a temporary increase in estrogen dominance symptoms. This is called 'estrogen dominance wake-up crisis' and is pretty common. Things usually settle down after about a month, though, once your body levels out and gets used to the added progesterone. I had this happen to me and things calmed down after a month or so.
Are you going to be using a cream or a pill? Just wondering. I'm a fan of the creams myself because they get into the bloodstream faster and don't have to pass through the liver before hitting the bloodstream, which can cause side effects to occur. If you're using a cream, remember a little goes a long way, so don't use more than you're prescribed.
Last edited by kittywitty; 10-11-2011 at 11:02 PM.
I currently am estrogen dominant, and my dr prescribed bio identical progesterone supplement, very low dose, from a compound pharmacy. However, after reading up on the side effects, I'm scared to take it. I've been fine without it all these years, not sure if I want to take it now. I don't have any helpful information for you, other than I feel the same way you do. I hope somebody out there has had some experience with this.
Hi JPauli and sorry Im late responding kittywitty! I never got the post that there was a reply or I may have overlooked it! well anyways I am taking the Bioidentical progesterone in pill form. I asked my doctor about the difference with the pill and cream. I also asked him if i can have the cream. he said in my case he prefers for me to use the pill because it will have a calming effect and allow me to sleep better at night. in addition, he said that the cream will increase my cortisol levels to quickly so he urges me to use the pill for now.
So Jpauli just to let you know, I have not had any side effects except getting sleepy ohhhhhh and it makes you pee a lot. my dr told me that bioidentical progesterone is a diuretic and he wasnt lying! within an hour of taking it I get and calm and sleepy feeling. I was really scared before i started taking it and i kept putting it off. do you have any symptoms?
I really don't have any ill symptoms, other than normal tiredness, lack of motivation, I never had any hot flashes per say. My dr also said the pill form is better. He gave me l2.5 mg, says it is a very small dose, what dose are you taking.
Well, if it acts like a diuretic, and you take it at nighttime, are you up alot going to bathroom then? I may give it a try for a month, but I have read such awful side effects from it, makes me wonder why they even have something on the market like that. I want to hear good things!!